There has been an increase in overdose events across the Northern region from substances sold as down.
Substances circulating are highly toxic and may be further contaminated with benzodiazepines (benzos) causing heavy and prolonged sedation. Although, benzos DO NOT respond to naloxone, due to the presence of opioids in many substances, overdoses may require more naloxone to reverse.
One of the first signs of an overdose is choking, gurgling, or snoring sounds.
For your safety
- Get overdose prevention, recognition, and response training; carry naloxone.
- Call 9-1-1 or your local emergency number right away if someone overdoses and remember to provide rescue breaths.
- If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website, or call 1-888-688-6677.
- Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less.
- Don't mix drugs or mix drugs with alcohol.
- Test a small amount first and go slow.
- Use in an OPS if possible or connect with community supports listed below.
- Access fentanyl drug checking where available (OPS sites).
Overdose Prevention Services in the North:
- Needle Exchange, 1108 3rd Ave., Prince George
- Two Doors Down, 1126 3rd Ave., Prince George
- Terrace Intensive Case Management Team, 101-4450 Grieg Ave., Terrace
- CSUN, #3-445 Anderson Drive, Quesnel
- SNOW house, 833-103rd Ave., Dawson Creek